Alert archive / Wisconsin / Frost Advisories in 2020

Frost Advisory 7, NWS Green Bay, WI

September 13, 20204 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 13, 2020, 2:34 PM CDT for 4 counties in Wisconsin. It took effect at Sep 14, 2020, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2020, 2:34 PM CDT (19:34 UTC)
In effect from
Sep 14, 2020, 1:00 AM CDT
Expired
Sep 14, 2020, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS73 KGRB 131934
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
234 PM CDT Sun Sep 13 2020

WIZ005-010>012-140345-
/O.NEW.KGRB.FR.Y.0007.200914T0600Z-200914T1300Z/
Vilas-Oneida-Forest-Florence-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, and Spread Eagle
234 PM CDT Sun Sep 13 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY...

* WHAT...Temperatures in the low to middle 30s will result in 
  frost formation.

* WHERE...Vilas, Oneida, Forest and Florence Counties.

* WHEN...From 1 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
988 
WWUS73 KGRB 140308
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1008 PM CDT Sun Sep 13 2020

WIZ005-010>012-141115-
/O.CON.KGRB.FR.Y.0007.200914T0600Z-200914T1300Z/
Vilas-Oneida-Forest-Florence-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, and Spread Eagle
1008 PM CDT Sun Sep 13 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

* WHAT...Temperatures in the low to middle 30s will result in 
  frost formation.

* WHERE...Vilas, Oneida, Forest and Florence Counties.

* WHEN...From 1 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kurimski
204 
WWUS73 KGRB 140956
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
456 AM CDT Mon Sep 14 2020

WIZ005-010>012-141300-
/O.CON.KGRB.FR.Y.0007.000000T0000Z-200914T1300Z/
Vilas-Oneida-Forest-Florence-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, and Spread Eagle
456 AM CDT Mon Sep 14 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures in the low to middle 30s will result in 
  frost formation.

* WHERE...Vilas, Oneida, Forest and Florence Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 13, 12:55 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 13, 12:55 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1255 PM CDT Sun Sep 13 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 257 AM CDT Sun Sep 13 2020

Today: An upper-level trough axis will linger nearby this morning,
which will keep some cloud cover in place across the area. Most of
the precipitation will be out of the area, but the clouds may linger
into the late morning before the trough/moisture slides far enough
east for clearing to occur. In addition, a cold front is expected to
sag southward into the area very late this afternoon with another
band of clouds expected along the front, mainly near the U.P.
border. Otherwise, a surface high pressure system is expected to
build in behind the front. High temperatures will be a little warmer
with more sunshine in place. High temperatures are expected to be in
the mid to upper 60s to around 70 degrees.

Tonight: The aforementioned front is expected to weaken and slow as
it moves into central WI. This may allow at least partly cloudy
skies to linger into the night over these area. The main impact this
would have is to limit the fog potential in those areas and
potentially keep the temperatures up a bit. Of course, that all
depends on how much cloud cover is in place. High pressure will
build in across northern portions of the area, allowing winds to
become fairly light and allowing skies to clear. Patchy fog will
likely develop in those areas, due to radiational cooling and recent
rainfall. The fog could become locally dense overnight. Temperatures
may drop enough to allow some patchy frost to form across the north
as well. Overnight lows are forecast to be in the mid 30s across the
north to the mid to upper 40s across central/east-central WI.

Monday: The surface high pressure system is expected to shift
eastward Monday morning, which will allow the slow moving front to
lift northward as a warm front by Monday afternoon. The front is
expected to be dry, but it will likely lead to at least partly
cloudy skies right along and just north of the front. Most of
northeast WI will remain north of the front, which will keep
temperatures mainly in the 60s. Easterly flow off Lake Michigan will
will likely keep temperatures even cooler along the shoreline, with
a few places barely getting into the 60s. The warm front may
actually push into central portions of the state, where temperatures
may warm into the low 70s, depending on how far north the front
lifts. Otherwise, fairly quiet weather will remain in place through
the day.

.LONG TERM...Monday Night Through Saturday
Issued at 257 AM CDT Sun Sep 13 2020

Minimal changes to the previous forecast as weather will
be fairly quiet/low impact this week.

Tuesday...Surface high departs to the east while a low pressure
moves across northern ND/MN. As the pressure gradient tightens
between the high and low, this will develop somewhat strong and
gusty southwest winds. Gusts up to 35 mph are expected on the
land, with gusts up to 30 knots on the bay and lake. The gusty
conditions will likely result in building waves along the shore
which could create hazardous conditions for swimmers and small
craft. Headlines may be needed as the event gets closer.
Meanwhile, the southwest flow will push a sfc warm front through
the area, with highs on Tuesday back in the middle 70s for most
locations.

Rest of the week...As the sfc low tracks north of the Great Lakes
this will allow a cold front to move south across WI in the late
Wednesday/Thursday time frame. Moisture remains limited and the
00Z runs of the GFS/EC/Canadian all keep the better dynamics much
farther north, but kept a slight chance of showers in the
forecast on Thursday for now. Instability (CAPE) is virtually
zero, so not expecting any thunder at this time. Temperatures
will cool off slightly behind the front, but remain around normal
for mid- September with highs in the 60s and lows in the upper 30s
to low 50s.

This weekend...Surface high pressure will mainly work to keep
conditions dry, however with some low level WAA and broad lift
from the RRQ of an upper jet, could see a few showers or sprinkles
may make their wait to the ground on occasion. Slight chance PoPs
were included in the forecast. Temps to remain near normal.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1255 PM CDT Sun Sep 13 2020

The scattered MVFR cigs across the region will dissipate by mid-
afternoon. While VFR conditions are expected through the end of
the TAF period, a weak boundary is expected to slide south and
east across the region late this evening through Monday morning.
As a result, some clouds and possibly a few sprinkles will move
across the central Wisconsin TAF sites. Behind the boundary, light
winds and minimal clouds will allow fog and IFR visibilities to
develop for a brief period over north-central Wisconsin before
dissipating by daybreak Monday. Good flying conditions are then
expected through the end of the TAF period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......KLJ
AVIATION.......Hykin
Hazardous weather outlook, Sep 13, 2:45 AM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
245 AM CDT Sun Sep 13 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140745-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
245 AM CDT Sun Sep 13 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Areas of fog may develop tonight and persist into mid-morning
Monday. The fog could become locally dense. Anyone traveling
during this period should prepare for the possibility that fog
will hamper travel.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gusty southwest winds on Tuesday will result in building waves on
Lake Michigan, and could result in hazardous swimming conditions
at Lake Michigan beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-140745-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
245 AM CDT Sun Sep 13 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gusty south to southwest winds will likely create conditions
hazardous to small craft on the bay and lake Tuesday into Tuesday
night.

Cooley/KLJ

Nearby

Frost Advisories in Wisconsin, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.